MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON

MEDTRONIC PUERTO RICO OPERATIONS CO. INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Model Number 97810
Medical Device Problem Codes Electromagnetic Interference (1194); Failure to Deliver Energy (1211); Battery Problem (2885)
Health Effect - Clinical Codes Micturition Urgency (1871); Incontinence (1928); Urinary Frequency / Polyuria (2275); Distress (2329); Insufficient Information (4580)
Date of Event 06/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a patient who was implanted with an implantable neurostimulator (ins) for urinary/bowel dysfunction and urge incontinence.It was reported that yesterday they noticed their urgency symptoms came back.The patient stated they that they were urinating every 4 minutes and they knew they didn't have a uti because they were on medication for that so they knew it wasn't from the uti.Patient stated upon their symptoms returning, they went to check their therapy settings to increase their stimulation but they received a message on their handset that said, "data has been lost, contact your clinician." patient stated they were currently in (b)(6) at their hotel but that they suspected something got "scrambled with the implanted system" after going through a security check point at the airport either in (b)(6) or in (b)(6) but they weren't sure.Patient stated they did everything they thought was right when they went through, but something might have happened.Patient stated they didn't do a pat down and had the patient walk through a special machine that was used for them in (b)(6) and they were worried something happened then but again they weren't sure because it could have also happened while they were sent to walk through the philadelphia security.Patient services asked the patient if they had any issues as they walked through airport security like a shock or a jolt and the patient stated no that it was after they got on the plane that they noticed their symptoms started to come back and they no longer felt their stimulation.Patient stated it was pretty immediate when they got on the plane and they thought to themselves "something's off".Patient services reviewed airport security guidelines with the patient and the patient restarted their handset on the call and began connecting to their implant.Patient stated they could see 'communicating with device' but then they got the same "data has been lost message." patient stated at one point previously when they went to connect prior to getting the 'data lost' message, they thought they could see their stimulation level briefly but then the data lost message popped up and they haven't been able to see their settings since.Patient stated they could just see the message every time they went to connect.Patient services reviewed the meaning of the message with the patient and redirected the patient to their managing health care provider (hcp) to further address the issue.Patient stated they were going to be in (b)(6) for another week until next sunday and wanted to know if there was anything to be done over the phone to help them resolve the issue because they were currently miserable.Patient services reviewed the role of patient services and the company representative (rep) with the patient and redirected the patient to follow up with their hcp to resolve the issue but also reached out to the field on the patient's behalf in the event the field could assist in someway.Patient to reach out to their hcp.Patient services (ps) wanted to note that patient services had to choose a country for where the event occurred and though there was uncertainty on the patient's part which country the event occurred in, patient services chose united states unless further information is collected on what country the patient was in when the event took place.Additional information was received from a manufacturer representative (rep) on 2025-jun-10.The rep reported that they left a voicemail for the patient advising the patient they will be in the provider's office on (b)(6) 2025 and could see the patient at that time if the patient scheduled with the hcp office first.Additional information was received from the patient on (b)(6) 2025.They reported that they've received a call from the rep that they won't be able to see them until on (b)(6) 2025.Patient mentioned that was unacceptable.Agent redirected to hcp to further address the issue.Additional information was received from the patient on (b)(6) 2025.They reported that they were told the next time the mdt rep will be in hcp office is in a month.Pt said they can't wait that long to have their implant issues addressed.Ps reviewed information about nas and redirected patient to hcp.Ps sent message to field to provide update to patient's situation.Ps sent message to (b)(6) field to see if anyone may be able to assist in (b)(6) as patient was currently on trip in (b)(6) until on (b)(6).The caller was escalated and upset that their was not a way to remotely reprogram their device.Caller stated that they have been urinating themselves and do not get back from (b)(6) until on (b)(6).The caller repeated the same information in regard to on (b)(6) not being a day the patient can come into office.Caller was upset and stated that they have been left "high and dry" by the hcp and the rep.Caller was upset that the rep didn't leave their contact information for them to callback.Agent tried to provide reassurance to the patient and stated that the reps were contacted again this morning on their behalf.Agent redirected the caller to hcp.Additional information was received from a manufacturer representative (rep) on 2025-jun-12.The rep reported that there was no company rep or hcp for the device in (b)(6).Agent closed case.
 
Event or Problem Description
Additional information was received from a healthcare professional (hcp).The hcp reported that the cause of something getting "scrambled with the implanted system", cause of the por, and the cause of the patient no longer feeling stim was suspected to be due to the patient going through airport security.The manufacturing representative (rep) met with the patient on (b)(6) 2025 who was able to bond their device to the remote and the issue was resolved.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received from the patient.Patient stated it was bad and they reported this to the fda because it was a problem and it shouldn't have happened.Patient stated this happened beginning of june they think the first week of june, or somewhere in june.Patient stated the rep was very helpful and stated they spoke with patient services also but they could not help because they had to "go into the back door of the system to try and troubleshoot it"" and stated a representative was able to help them figure out how to get into the system and try to see what was going on and re-put it back up again but stated at that point the system was shut down and they were getting a data lost message.

Brand Name
INTERSTIM
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22343302
Report Number3004209178-2025-11011
Device Sequence Number8573681
Product Code EZW
UDI-Device Identifier00763000596736
UDI-Public(01)00763000596736(17)260714(21)NMF723230H
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2026
Device Model Number97810
Device Catalogue Number97810
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer07/07/2025
03/30/2026
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date07/21/2025
04/03/2026
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale